MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number 1013456-200
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified lesion in the superficial femoral artery (sfa).The 4.0x200mm armada 18 balloon catheter was advanced to the target lesion and inflated to nominal pressure when it was noted the proximal balloon marker was located inside the balloon working length, not on the shoulder where it should be.Although the balloon markers were slightly off, the balloon worked as intended.The same balloon was used to successfully complete the procedure.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
Correction: manufacturing site.The product was not returned to abbott vascular for analysis.A review of the electronic lot history record (elhr), database review and similar incident query for this product were not performed since the lot number was not reported and the device and packaging were not returned for analysis.The investigation was unable to determine a conclusive cause for the balloon marker alignment issue.The return of the device may have further aided the analysis as the balloon to marker alignment would have been measured to assure accurate marker placement.Per product specification, the outer edge of the proximal markers must be within 0-12 millimeters distance relative to the proximal balloon shoulder when the system is inflated to nominal pressure.Additionally, there was no report of marker placement issues with the distal marker placement.Per the photo provided by the account, the proximal balloon marker appears to be within specification of product specification requirements, even though it appears to be away from the intended marker location.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8782333
Report Number2024168-2019-10039
Device Sequence Number13914726
Product Code LIT
UDI-Device Identifier08717648207020
UDI-Public08717648207020
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1013456-200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight73